Filtering of nonlinear chaotic time-series with noise

S. Salapaka, M. Dahleh, L. Giarre

Research output: Contribution to journalConference article

Abstract

It has been observed that when filtering chaotic time series using a linear Infinite Impulse Response filter, the Lyapunov dimension can become dependent on the contraction rates associated with filter dynamics. In this paper we obtain necessary and sufficient conditions which guarantee that the Lyapunov dimension remains unchanged in the presence of external disturbances that act on the filter. These conditions apply to a certain class of noise sequences, and ensure that the Lyapunov dimension of the attractor in the extended state space, consisting of the chaotic system, filter and noise, is the same as the dimension of the attractor in the chaotic system.

Original languageEnglish (US)
Pages (from-to)1669-1671
Number of pages3
JournalProceedings of the IEEE Conference on Decision and Control
Volume2
StatePublished - Dec 1 1997
Externally publishedYes
EventProceedings of the 1997 36th IEEE Conference on Decision and Control. Part 1 (of 5) - San Diego, CA, USA
Duration: Dec 10 1997Dec 12 1997

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Modeling and Simulation
  • Control and Optimization

Fingerprint Dive into the research topics of 'Filtering of nonlinear chaotic time-series with noise'. Together they form a unique fingerprint.

  • Cite this